Chemotherapy-induced nausea and vomiting (emesis) can significantly affect a patient's quality of life, leading to poor adherence with further chemotherapy treatment. In addition, nausea and vomiting can result in metabolic imbalances, degeneration of self-care and functional ability, nutrient depletion, anorexia, decline of the patient's performance status and mental status, wound dehiscence, esophageal tears, and withdrawal from potentially useful or curative anticancer treatment. The incidence and severity of nausea and/or vomiting in patients receiving chemotherapy are affected by numerous factors, including (1) the specific chemotherapeutic agents used, (2) dosage, (3) the schedule and route of administration, and (4) individual patient variability. Approximately 70% to 80% of all cancer patients receiving chemotherapy experience emesis, and 10% to 44% experience anticipatory emesis.
For the most recent version of the guidelines, please visit NCCN.org
If the inline PDF is not rendering correctly, you can download the PDF file here.